Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Nose suddenly looks darker. Had a bad allergy, could wiping or blowing too hard may have caused this?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 6291 Questions
Question
My nose suddenly looks a bit darker (black) than the rest of my face. I was told to get it checked. I had a bad allergy and could wiping or blowing make too hard may have caused this? is this permenannt and should I see a physcian?
Posted Wed, 19 Jun 2013 in Asthma and Allergy
 
 
Answered by Dr. Ivan R. Rommstein 49 minutes later
Hi,

Thank for your query.

It doesn't seems to be anything serious or permanent.
It looks like nose subcutaneous (haematoma/bruising) and if this appeared suddenly after nose allergy and blowing then this is probably caused by it. It means that few small veins in subcutaneous tissue broke and blood accumulated in this area.
In this case it will spontaneously be absorbed in 5-7 days and leave no consequences. To facilitate this process you can ask for some heparin gel at pharmacist and apply this.

Rarely haemangioma can occur in this area and in some cases there are certain haematological disorders of blood clotting or metabolic disease such as hemochromatosis. So if this persists for more than 7 days you should do blood tests, check your iron, thrombocytes and clotting factors levels.

Wish you good health. If you have anything to ask I ll be glad to help.

Regards
Above answer was peer-reviewed by
 
Follow-up: Nose suddenly looks darker. Had a bad allergy, could wiping or blowing too hard may have caused this? 3 hours later
hi Doc,

I stopped by local Walgreen and Pharamicst told me that they have prescription Heparin but no gel. he said never came across one. This is at Wallgreen on Denstontap road in Coppell, TX.

I will see for one week and then schedule an appointment. it is not hurting so it is ok.

thanks,
XXXXXXX D.
 
 
Answered by Dr. Ivan R. Rommstein 1 hour later
Hi,

It must be heparin gel not heparin. I don't know pharmaceutical name in your place but it is not necessary to have this as this will pass spontaneously in most cases.

Do avoid taking heparin of course.

If you notice breathing difficulties, pain, pulsating pain or inflammation signs in nose area you should visit doctor earlier. If not, just wait and see will there be progression or improvement in next 5 days.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor